MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR HAKIM ATRIAL CATH, 46CM; STANDARD CATHETERS

INTEGRA LIFESCIENCES SWITZERLAND SAR HAKIM ATRIAL CATH, 46CM; STANDARD CATHETERS
Catalog Number 823044
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 09/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a hakim atrial catheter was implanted due to unknown reason via va (ventriculoatrial) shunt with unknown setting in 2020.The patient had ambulation difficulty.A contrast radiography was performed and confirmed a csf leakage from the catheter; therefore, the catheter was explanted and replaced with a new one on (b)(6) 2024.However, no leak from the catheter was observed after it was explanted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The hakim atrial catheter (id 823044) was returned for evaluation.Failure analysis - the catheter was visually inspected; the received catheter was only 315mm - no defects noted.The ends of the catheter were visually inspected and seemed to be clean cut.The catheter was irrigated and leak tested, no occlusion and leaks were noted.The complaint was unconfirmed.Root cause analysis - no root cause could be determined.As noted in the investigation, no leakage was noted with the returned 315mm catheter.The possible root cause for the issue reported by the customer could not be clearly determined as only 315mm of catheter was returned but could be linked to a sharp or pointed object coming into contact with the device.As noted in the ifu, silicone has a low cut/tear resistance.

Brand Name
HAKIM ATRIAL CATH, 46CM
Common Device Name
STANDARD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20369189
Report Number3013886523-2024-00311
Device Sequence Number17859795
Product Code JXG
UDI-Device Identifier10381780518822
UDI-Public10381780518822
Combination Product (Y/N)N
PMA/510(K) Number
K944222
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number823044
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale